Alert archive / Tennessee / Winter Weather Advisories in 2021
Winter Weather Advisory 7, NWS Morristown, TN
NWS Morristown, TN issued this winter weather advisory at Feb 10, 2021, 2:27 PM EST for 5 counties in Tennessee; Lee County, Russell County, Scott County, Virginia. It took effect at Feb 11, 2021, 7:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2021, 2:27 PM EST (19:27 UTC)
- In effect from
- Feb 11, 2021, 7:00 AM EST
- Expired
- Feb 12, 2021, 1:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Campbell County, TN, Claiborne County, TN, Hancock County, TN, Morgan County, TN, Scott County, TN, Lee County, VA, Russell County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter weather advisory went out at Feb 10, 12:28 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Feb 10, 12:28 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1228 PM EST Wed Feb 10 2021 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Skies have cleared out this morning across most locations which is allowing temperatures to warm quicker than forecast. As a result, adjusted hourly temperatures through the afternoon and MaxT's. The other minor updates were with sky cover through the afternoon. Do expect clouds to move back in as low-lvl moisture advects back into the area. Diegan && .AVIATION... 18Z TAF DISCUSSION. Cloud cover will move back into area this afternoon and evening with lowering CIGS. MVFR flight categories move in after 06Z at all TAF sites with slight chances of SHRA in the early morning hours. Some of these showers could bring IFR CIGS/Visb temporally. IFR conditions move in around sunrise at all sites with further LIFR conditions possible at CHA toward the end of the period. Cannot rule out LIFR conditions at times with RA at TYS and/or TRI but confidence is low enough to keep it mentioned in a PROB30 at this point. Winds will remain light and variable through the period. Diegan && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 48 54 41 51 42 / 70 90 40 20 60 Knoxville McGhee Tyson Airport, TN 44 48 38 47 40 / 60 90 50 10 50 Oak Ridge, TN 41 48 36 47 39 / 70 90 40 10 40 Tri Cities Airport, TN 40 46 38 47 38 / 30 90 70 10 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Feb 10, 3:06 AM EST, 11 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 306 AM EST Wed Feb 10 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-110815- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 306 AM EST Wed Feb 10 2021 /206 AM CST Wed Feb 10 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday On Thursday there is a chance for a wintry mix of weather including freezing rain in northern Tennessee and southwest Virginia, specifically in the counties that border southeast Kentucky. Freezing rain accumulations will likely be light, but any amount of freezing rain can cause hazardous driving conditions. Also on Thursday periods of moderate rain will be possible during the daylight hours. This could lead to isolated flooding of low lying areas, with the highest threat being in southeast Tennessee and southwest North Carolina. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:27 PM EST | Ice Storm Warning | MRX | Wise, City of Norton | 37 hr |
Nearby
Winter Weather Advisories in Tennessee, 2021Winter Weather Advisories in Virginia, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.